Texas, 2015Wildfire in Texas, August 2 to 6, 2015
August 2 to 6, 2015 · NWS SJT · 1 event in 1 county or zone
A large wildfire broke out on August 2nd along Interstate 10 in Sutton County. As the rains ended in early July, hardly any rain fell through the first part of August.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A large wildfire broke out on August 2nd along Interstate 10 in Sutton County. As the rains ended in early July, hardly any rain fell through the first part of August. Plenty of the vegetation that blossomed from the wet spring, quickly dried, and fueled the wildfires.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Aug 2, 6:06 AM CST, 2 hours 54 minutes earlier.
Area forecast discussion, Aug 2, 6:06 AM CST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
706 AM CDT SUN AUG 2 2015
.AVIATION...
/12Z TAFS/
SCATTERED MID LEVEL CLOUDS WILL AFFECT TERMINALS THIS MORNING.
OTHERWISE, VFR NEXT 24 HOURS WITH SOUTHEAST TO SOUTH WINDS 10 KTS
OR LESS.
&&
.PREV DISCUSSION... /ISSUED 336 AM CDT SUN AUG 2 2015/
SHORT TERM... (TODAY AND TONIGHT)
HRRR AND GFS MODELS INDICATED SOME ISOLATED SHOWERS AND THUNDERSTORMS
MOVING SOUTH INTO THE THE BIG COUNTRY TODAY, IN WEAK NORTHWEST FLOW
ALOFT. KEPT A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS FOR THE BIG
COUNTRY TODAY AND TONIGHT. UPPER RIDGING OTHERWISE SHOULD ELSEWHERE
SUPPRESS SHOWERS AND THUNDERSTORMS. HIGHS TODAY WILL BE IN THE MID
AND UPPER 90S, MAINLY DUE TO INCREASED CLOUDS AND ISOLATED SHOWERS
AND THUNDERSTORMS.
LONG TERM(MONDAY THROUGH SATURDAY)...
A WEAK SHORTWAVE TROUGH AT MID LEVELS OF THE ATMOSPHERE WILL MOVE
TOWARD THE EAST GRAZING NORTHERN PORTIONS OF THE FORECAST AREA ON
SUNDAY AFTERNOON AND EVENING. COOL TEMPERATURES ALOFT COMBINED
WITH STRONG SURFACE HEATING WILL RESULT IN SLIGHTLY UNSTABLE AIR
AND A SLIGHT CHANCE FOR A FEW BRIEF SHOWERS AND THUNDERSTORMS OVER
THE BIG COUNTRY AND WESTERN MOST COUNTIES INTO EARLY MONDAY
MORNING. THE TROUGH MOVES EAST AWAY FROM THE AREA ON MONDAY AND
HIGH PRESSURE ALOFT BUILDS IN ACROSS THE AREA. THIS WILL PROVIDE
DRY WEATHER AND HOT TEMPERATURES NEAR OR SLIGHTLY ABOVE THE 100
DEGREE MARK THROUGH THE WEEK AND INTO NEXT SATURDAY. WINDS WILL BE
LIGHT TO MODERATE FROM THE SOUTH OR SOUTHEAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
ABILENE 97 74 99 76 / 20 10 10 5
SAN ANGELO 99 74 100 74 / 10 5 5 5
JUNCTION 98 72 99 72 / 10 5 0 0
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
99/99/04
Hazardous weather outlook, Aug 2, 4:16 AM CST, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
516 AM CDT SUN AUG 2 2015
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-031030-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
516 AM CDT SUN AUG 2 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.
.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT...MAINLY
ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR. THE MAIN THREATS
WILL BE STRONG GUSTY WINDS AND DANGEROUS LIGHTNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE MONDAY, NORTH OF
THE I-20 CORRIDOR. THE MAIN THREATS WILL BE STRONG GUSTY WINDS
AND DANGEROUS LIGHTNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Wildfire, Sutton
- When
- August 2, 9:00 AM CST to August 6, 5:00 PM CST
- Where
- Sutton forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 30.498, -100.538 (the zone’s center; the record gives no point)
The Fort McKavett Complex Fire along Interstate 10 burned approximately 8500 acres about 15 miles east southeast of Sonora.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hurricane and Rip Current in Guam, August 2 to 9, 20152 deaths · 42 injured · $21 million · 2 events
- Tornado and Hail in Illinois, August 2, 20152 deaths · 20 injured · $1.0 million · EF1 · 33 events
- Hail and Damaging Winds in Michigan, August 2, 20152 injured · $72 million · 4.5 in hail · 35 events
- Strong Wind in Indiana, August 2, 20151 death · 4 injured · 1 event
- Tornado and Hail in Michigan, August 2, 2015$81,000 · EF1 · 61 events
- Tornadoes and Hail in Iowa, August 2, 2015$355,000 · EF1 · 24 events
- Hail in Nebraska, August 2, 2015$2.1 million · 1 in hail · 2 events
- Hail and Damaging Winds in Wisconsin, August 2, 2015$203,000 · 4 in hail · 29 events
- Hail and Damaging Winds in Wisconsin, August 2, 2015$56,000 · 3.75 in hail · 51 events
- Hail and Damaging Winds in Michigan, August 2, 2015$155,000 · 1 in hail · 10 events
- Flash Flooding in Utah, August 2 to 3, 2015$50,000 · 2 events
- Hail and Damaging Winds in Michigan, August 2, 2015$21,000 · 1.5 in hail · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 600465.